Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Bismarck, ND

May 25, 2016Emmons County, Logan County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2016, 6:30 PM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 6:30 PM CDT (23:30 UTC)
Expired
May 25, 2016, 7:30 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmons County, ND, Logan County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 83 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WUUS53 KBIS 252330
SVRBIS
NDC029-047-051-260030-
/O.NEW.KBIS.SV.W.0008.160525T2330Z-160526T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  WESTERN MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  EASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 730 PM CDT

* AT 628 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHWEST OF BRADDOCK IN NORTHEASTERN
  EMMONS COUNTY TO NEAR WESTFIELD IN SOUTHEASTERN EMMONS COUNTY...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRADDOCK AROUND 635 PM CDT. 
  NAPOLEON AROUND 700 PM CDT. 
  WISHEK AROUND 730 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRASBURG...BEAVER LAKE STATE
PARK...KINTYRE...BURNSTAD...DANZIG...GREEN LAKE AND HULL. HIGHWAY 3
IN LOGAN AND MCINTOSH COUNTIES WILL ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4656 10023 4662 9935 4594 9943 4594 10025
TIME...MOT...LOC 2328Z 250DEG 26KT 4651 10015 4603 10015 

HAIL...1.00IN
WIND...60MPH
 
$$

VINING
2 follow-up statements
122 
WWUS53 KBIS 260004
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
704 PM CDT WED MAY 25 2016

NDC029-260010-
/O.CAN.KBIS.SV.W.0008.000000T0000Z-160526T0030Z/
EMMONS ND-
704 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EMMONS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THE SEVERE STORMS WERE IN LOGAN AND MCINTOSH COUNTIES.
THEREFORE THE WARNING HAS BEEN CANCELLED FOR EMMONS COUNTY.

LAT...LON 4594 9988 4628 9988 4628 9990 4658 9991
      4662 9935 4594 9943
TIME...MOT...LOC 0000Z 283DEG 31KT 4644 9978 4594 9973 

$$

NDC047-051-260030-
/O.CON.KBIS.SV.W.0008.000000T0000Z-160526T0030Z/
LOGAN ND-MCINTOSH ND-
704 PM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN LOGAN AND WESTERN MCINTOSH COUNTIES...

AT 700 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF NAPOLEON TO NEAR GREENWAY IN SOUTH
DAKOTA...BETWEEN ZEELAND AND VENTURIA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  VENTURIA AROUND 715 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAVER LAKE STATE PARK...BURNSTAD...DANZIG AND GREEN LAKE. HIGHWAY 3
AND HIGHWAYS 34 AND 13 WILL ALSO BE AFFECTED BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4594 9988 4628 9988 4628 9990 4658 9991
      4662 9935 4594 9943
TIME...MOT...LOC 0000Z 283DEG 31KT 4644 9978 4594 9973 

HAIL...1.00IN
WIND...60MPH
 
$$

VINING
881 
WWUS53 KBIS 260029
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT WED MAY 25 2016

NDC047-051-260038-
/O.EXP.KBIS.SV.W.0008.000000T0000Z-160526T0030Z/
LOGAN ND-MCINTOSH ND-
729 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOGAN AND WESTERN
MCINTOSH COUNTIES WILL EXPIRE AT 730 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...HEAVY RAIN...SMALL
HAIL...AND DEADLY LIGHTNING ARE STILL THREATS ON WESTERN LOGAN AND
MCINTOSH COUNTIES.

LAT...LON 4594 9988 4628 9988 4628 9990 4658 9991
      4662 9935 4594 9943
TIME...MOT...LOC 0027Z 250DEG 26KT 4644 9978 4594 9973 

$$

VINING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 25, 2:55 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
255 PM CDT WED MAY 25 2016

.SHORT TERM...(This evening through Thursday)
Issued at 222 PM CDT Wed May 25 2016

Thunderstorms today highlight the short term.

An upper level low centered over the border of Saskatchewan and
northern Montana is keeping the region in southwest cyclonic flow.
Two upper level short waves can be seen on water vapor satellite
imagery. One is located over central North Dakota and lifting
north. This wave was associated with early morning precipitation
that has now generally moved away from western and central North
Dakota. The second wave is currently located near the southern
Black Hills of South Dakota and is starting to spark off scattered
showers and thunderstorms over much of the western Dakotas.

At the surface, low pressure has propagated north from South
Dakota into southeastern North Dakota with a surface trough
extending northwest across central and western North Dakota.
Breaks in the clouds in the south central and southeast should
help to continue destabilizing the atmosphere through the
atmosphere. Latest guidance and RAP mesoanalysis trends suggest a
large area of 500-1500 J/KG MLCAPE along a line from Bismarck to
Jamestown and south to the state border. Stronger deep layer shear
is vacating the area with the leading short wave. However,
guidance does suggest an environment marginally conducive for non-
supercell tornadoes/landspouts. Strong low level CAPE/steep lapse
rates, elevated surface vorticity associated with the low/trough,
and very little shear could contribute to one or two brief/weak
tornadoes given the stronger cores. Otherwise, expect pulse style
storms with small hail and gusty winds as the main threats given
the weak shear in place.

Overnight, expect continued showers and thunderstorms to wrap
around the low, mainly in the north and west. Chances for
precipitation will continue through Friday.

.LONG TERM...(Friday through Wednesday)
Issued at 222 PM CDT Wed May 25 2016

Persistant southwesterly flow will continue over the area through
the extended period as trough lingers over the western CONUS. This
will bring a daily chance for showers and thunderstorms. The
timing of individual waves lifting through the flow remains
tricky, so will more or less keep broad-brushed chances through
much of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1235 PM CDT Wed May 25 2016

Scattered to numerous showers and thunderstorms are expected
across western and central North Dakota. The most numerous
activity should be in the northern TAF sites at KISN and KMOT.
Ceilings may fall to MVFR at KISN and KDIK this afternoon...and at
KMOT after 00z. Regarding KJMS, amendments are not scheduled due
to communication issues with the ASOS.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...ZH
LONG TERM...JJS
AVIATION...JV
Hazardous weather outlook, May 25, 2:43 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT WED MAY 25 2016

NDZ001>005-009>013-017>021-031>033-040>044-261945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE FORECAST
TODAY. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY...
INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ022-023-025-034>037-045>048-050-051-261945-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY THROUGH
THIS EVENING. A FEW STORMS MAY BE STRONG ACROSS SOUTH CENTRAL
NORTH DAKOTA AND THE JAMES RIVER VALLEY THIS AFTERNOON AND
EVENING WITH SMALL HAIL AND GUSTY WINDS. A BRIEF OR WEAK TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY...
INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING.

ZH/JJS

In the hours before

Special weather statement, May 25, 3:26 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT WED MAY 25 2016

NDZ010-011-019>021-034-035-042-045-252130-
MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...NEW TOWN...STANLEY...PARSHALL...MINOT...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MANDAN...BISMARCK...ELGIN...CARSON...
NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN
326 PM CDT WED MAY 25 2016 /226 PM MDT WED MAY 25 2016/

...THUNDERSTORMS OVER PARTS OF CENTRAL NORTH DAKOTA...

AT 325 PM CDT OR 225 PM MDT...SCATTERED THUNDERSTORMS CONTINUED
TO DEVELOP OVER CENTRAL NORTH DAKOTA...MAINLY EXTENDING FROM
MOUNTRAIL COUNTY...ACROSS THE LAKE SAKAKAWEA AREA...SOUTH TO
MORTON AND GRANT COUNTY. THE STORMS WERE MOVING NORTHEAST AT
AROUND 20 MPH. BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND
LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS.

THE STORMS WILL AFFECT MAINLY LAKE SAKAKAWEA...AND ALONG AND WEST
OF THE MISSOURI RIVER SOUTH OF THE LAKE TO THE SOUTH DAKOTA
BORDER.

IF YOU ARE ON LAKE SAKAKAWEA OR ANY OTHER LAKES OR ON THE
MISSOURI RIVER...AND YOU SEE STORMS APPROACHING...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

JV
Special weather statement, May 25, 4:13 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM CDT WED MAY 25 2016

NDZ034-042-045-252200-
MORTON ND-SIOUX ND-GRANT ND-
413 PM CDT WED MAY 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT...
NORTHEASTERN SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL 500 PM
CDT/400 PM MDT/...

AT 413 PM CDT/313 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SHIELDS...OR 20 MILES NORTHWEST OF
SELFRIDGE...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHIELDS AND BREIEN.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4621 10124 4631 10132 4653 10096 4629 10075
TIME...MOT...LOC 2113Z 237DEG 15KT 4626 10121

HARGROVE
Special weather statement, May 25, 4:18 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
418 PM CDT WED MAY 25 2016

NDZ034-042-252200-
MORTON ND-GRANT ND-
418 PM CDT WED MAY 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GRANT AND CENTRAL
MORTON COUNTIES UNTIL 500 PM CDT/400 PM MDT/...

AT 418 PM CDT/318 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF FLASHER...OR 23 MILES EAST OF
ELGIN... MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FISH CREEK DAM...ST. ANTHONY AND LARK.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4643 10139 4653 10148 4682 10117 4661 10086
TIME...MOT...LOC 2118Z 224DEG 18KT 4650 10136

HARGROVE
Special weather statement, May 25, 4:24 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT WED MAY 25 2016

NDZ010-011-019>021-034-042-045-252215-
OLIVER ND-MORTON ND-WARD ND-SIOUX ND-GRANT ND-MOUNTRAIL ND-MERCER ND-
MCLEAN ND-
424 PM CDT WED MAY 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MCLEAN...
NORTHEASTERN MERCER...EASTERN GRANT...EAST CENTRAL MOUNTRAIL...
OLIVER...SIOUX...SOUTH CENTRAL WARD AND CENTRAL MORTON COUNTIES UNTIL
515 PM CDT/415 PM MDT/...

AT 419 PM CDT/319 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
BERTHOLD IN WARD COUNTY...TO NEAR SELFRIDGE IN SIOUX COUNTY.
MOVEMENT WAS NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MANY AREAS SOUTH OF MINOT...TO OVER AND AROUND LAKE SAKAKAWEA...
SOUTH TO NEW SALEM...MANDAN...AND BISMARCK...
SOUTH TO THE SOUTH DAKOTA BORDER IN SIOUX COUNTY.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...OR ON THE MISSOURI RIVER
SOUTH OF THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4817 10213 4821 10151 4609 10061 4607 10062
      4604 10059 4594 10055 4595 10116
TIME...MOT...LOC 2119Z 247DEG 22KT 4821 10189 4606 10097

VINING
Local storm report, May 25, 5:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             SOLEN                   46.39N 100.80W
05/25/2016  E1.00 INCH       SIOUX              ND   TRAINED SPOTTER

            HAIL UP TO 1 INCH IN DIAMETER.

&&

HAMILTON
Special weather statement, May 25, 5:31 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
531 PM CDT WED MAY 25 2016

NDZ035-252315-
BURLEIGH ND-
531 PM CDT WED MAY 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH COUNTY
UNTIL 615 PM CDT...

AT 530 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN BISMARCK...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...LINCOLN...MENOKEN...MCDOWELL DAM RECREATION AREA AND
UNIVERSITY OF MARY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4672 10078 4674 10078 4674 10081 4675 10084
      4677 10084 4679 10082 4681 10082 4686 10087
      4702 10051 4671 10036
TIME...MOT...LOC 2230Z 248DEG 11KT 4679 10076

HARGROVE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:27 PM CDTSpecial Weather StatementBISHettinger48 min
May 25, 8:37 AM CDTSpecial Weather StatementBISStutsman23 min
May 25, 2:12 PM CDTSpecial Weather StatementBISMountrail48 min
May 25, 2:18 PM CDTSpecial Weather StatementBISMercer42 min
May 25, 4:13 PM CDTSpecial Weather StatementBISSioux47 min
May 25, 4:18 PM CDTSpecial Weather StatementBISMorton42 min
May 25, 4:24 PM CDTSpecial Weather StatementBISMcLean, Morton, Oliver, Sioux51 min
May 25, 4:43 PM CDTSevere Thunderstorm WarningBISMorton, Sioux62 min
May 25, 5:31 PM CDTSpecial Weather StatementBISBurleigh44 min
May 25, 5:36 PM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux54 min
May 25, 6:32 PM CDTSpecial Weather StatementBISWard43 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.